Alert archive / Alabama / Wind Advisories in 2026
Wind Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 14, 2026, 10:20 PM CDT for 39 counties in Alabama. It took effect at Mar 15, 2026, 1:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 10:20 PM CDT (03:20 UTC)
- In effect from
- Mar 15, 2026, 1:00 PM CDT
- Expired
- Mar 16, 2026, 7:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2748 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS74 KBMX 150320 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1020 PM CDT Sat Mar 14 2026 ALZ011>015-017>050-151800- /O.NEW.KBMX.WI.Y.0005.260315T1800Z-260316T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Union Springs, Carrollton, Greensboro, Phenix City, Moody, Pell City, Prattville, Hayneville, Sulligent, Gadsden, Vernon, Dadeville, Centre, Tuskegee, Selma, Rockford, Demopolis, Pelham, Roanoke, Double Springs, Livingston, Opelika, Ashland, Valley, Hoover, Eutaw, Lafayette, Alexander City, Montgomery, Hamilton, Troy, Anniston, Fort Deposit, Auburn, Alabaster, Lanett, Marion, Tallassee, Tuscaloosa, Columbiana, Eufaula, Moundville, Sylacauga, Clanton, Talladega, Linden, Birmingham, Fayette, Heflin, Wetumpka, Centreville, Oneonta, and Jasper 1020 PM CDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT MONDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...A portion of central Alabama. * WHEN...From 1 PM Sunday to 1 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 44
5 follow-up statements
867 WWUS74 KBMX 150324 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1024 PM CDT Sat Mar 14 2026 ALZ011>015-017>050-151800- /O.NEW.KBMX.FZ.W.0001.260317T0300Z-260317T1500Z/ /O.CON.KBMX.WI.Y.0005.260315T1800Z-260316T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Union Springs, Carrollton, Greensboro, Phenix City, Moody, Pell City, Prattville, Hayneville, Sulligent, Gadsden, Vernon, Dadeville, Centre, Tuskegee, Selma, Rockford, Demopolis, Pelham, Roanoke, Double Springs, Livingston, Opelika, Ashland, Valley, Hoover, Eutaw, Lafayette, Alexander City, Montgomery, Hamilton, Troy, Anniston, Fort Deposit, Auburn, Alabaster, Lanett, Marion, Tallassee, Tuscaloosa, Columbiana, Eufaula, Moundville, Sylacauga, Clanton, Talladega, Linden, Birmingham, Fayette, Heflin, Wetumpka, Centreville, Oneonta, and Jasper 1024 PM CDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT MONDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM MONDAY TO 10 AM CDT TUESDAY... * WHAT...For the Wind Advisory, southwest winds 10 to 20 mph with gusts up to 40 mph expected. For the Freeze Warning, sub-freezing temperatures as low as 24 expected. * WHERE...A portion of central Alabama. * WHEN...For the Wind Advisory, from 1 PM Sunday to 1 PM CDT Monday. For the Freeze Warning, from 10 PM Monday to 10 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in ground sprinkler systems should drain them and cover above ground pipes to protect them from freezing. && $$ 44
565 WWUS74 KBMX 151706 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1206 PM CDT Sun Mar 15 2026 ALZ011>015-017>050-161200- /O.CON.KBMX.FZ.W.0001.260317T0300Z-260317T1500Z/ /O.CON.KBMX.WI.Y.0005.260315T1800Z-260316T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Demopolis, Pelham, Prattville, Heflin, Opelika, Lanett, Lafayette, Centre, Talladega, Eutaw, Tuskegee, Auburn, Dadeville, Moundville, Vernon, Oneonta, Sylacauga, Carrollton, Roanoke, Tuscaloosa, Clanton, Ashland, Alexander City, Montgomery, Greensboro, Eufaula, Double Springs, Rockford, Hamilton, Fort Deposit, Anniston, Jasper, Wetumpka, Centreville, Gadsden, Selma, Phenix City, Troy, Fayette, Moody, Union Springs, Alabaster, Columbiana, Livingston, Marion, Birmingham, Hoover, Hayneville, Sulligent, Linden, Tallassee, Pell City, and Valley 1206 PM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM MONDAY TO 10 AM CDT TUESDAY... * WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. For the Freeze Warning, sub-freezing temperatures as low as 20 expected. * WHERE...A portion of central Alabama. * WHEN...For the Wind Advisory, until 1 PM CDT Monday. For the Freeze Warning, from 10 PM Monday to 10 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. && $$ 25/Owen
900 WWUS74 KBMX 160344 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1044 PM CDT Sun Mar 15 2026 ALZ011>015-017>050-161900- /O.CON.KBMX.FZ.W.0001.260317T0300Z-260317T1500Z/ /O.CON.KBMX.WI.Y.0005.000000T0000Z-260316T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Opelika, Pell City, Rockford, Fayette, Oneonta, Troy, Linden, Marion, Lanett, Prattville, Moundville, Birmingham, Selma, Pelham, Clanton, Hamilton, Fort Deposit, Eutaw, Centreville, Lafayette, Demopolis, Hayneville, Moody, Auburn, Gadsden, Talladega, Alexander City, Tuskegee, Centre, Tuscaloosa, Jasper, Sulligent, Union Springs, Anniston, Roanoke, Carrollton, Heflin, Double Springs, Eufaula, Alabaster, Dadeville, Tallassee, Livingston, Columbiana, Ashland, Valley, Montgomery, Phenix City, Wetumpka, Sylacauga, Greensboro, Vernon, and Hoover 1044 PM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM MONDAY TO 10 AM CDT TUESDAY... * WHAT...For the Wind Advisory, west winds 10 to 20 mph with gusts up to 40 mph. For the Freeze Warning, sub-freezing temperatures as low as 23 in the north and 28 in the south expected. * WHERE...All of central Alabama. * WHEN...For the Wind Advisory, until 1 PM CDT Monday. For the Freeze Warning, from 10 PM Monday to 10 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in ground sprinkler systems should drain them and cover above ground pipes to protect them from freezing. && $$ 16
754 WWUS74 KBMX 160519 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1219 AM CDT Mon Mar 16 2026 ALZ011>015-017>050-161800- /O.EXT.KBMX.WI.Y.0005.000000T0000Z-260317T0000Z/ /O.CON.KBMX.FZ.W.0001.260317T0300Z-260317T1500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Opelika, Pell City, Rockford, Fayette, Oneonta, Troy, Linden, Marion, Lanett, Prattville, Moundville, Birmingham, Selma, Pelham, Clanton, Hamilton, Fort Deposit, Eutaw, Centreville, Lafayette, Demopolis, Hayneville, Moody, Auburn, Gadsden, Talladega, Alexander City, Tuskegee, Centre, Tuscaloosa, Jasper, Sulligent, Union Springs, Anniston, Roanoke, Carrollton, Heflin, Double Springs, Eufaula, Alabaster, Dadeville, Tallassee, Livingston, Columbiana, Ashland, Valley, Montgomery, Phenix City, Wetumpka, Sylacauga, Greensboro, Vernon, and Hoover 1219 AM CDT Mon Mar 16 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT TUESDAY... * WHAT...For the Wind Advisory, west winds 10 to 20 mph with gusts up to 40 mph. For the Freeze Warning, sub-freezing temperatures as low as 23 in the north and 28 in the south expected. * WHERE...All of Central Alabama * WHEN...For the Wind Advisory, until 7 PM CDT this evening. For the Freeze Warning, from 10 PM this evening to 10 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in ground sprinkler systems should drain them and cover above ground pipes to protect them from freezing. && $$
646 WWUS74 KBMX 161710 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1210 PM CDT Mon Mar 16 2026 ALZ011>015-017>050-170200- /O.EXT.KBMX.FZ.W.0001.260317T0300Z-260318T1500Z/ /O.CON.KBMX.WI.Y.0005.000000T0000Z-260317T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Opelika, Lafayette, Tallassee, Hayneville, Moody, Greensboro, Columbiana, Talladega, Centreville, Wetumpka, Union Springs, Carrollton, Hamilton, Centre, Hoover, Troy, Marion, Jasper, Sylacauga, Clanton, Ashland, Livingston, Demopolis, Eufaula, Selma, Oneonta, Eutaw, Sulligent, Valley, Fayette, Pelham, Prattville, Fort Deposit, Linden, Tuscaloosa, Tuskegee, Heflin, Vernon, Roanoke, Alexander City, Phenix City, Birmingham, Alabaster, Moundville, Rockford, Montgomery, Dadeville, Auburn, Gadsden, Double Springs, Lanett, Anniston, and Pell City 1210 PM CDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...For the Wind Advisory, northwest winds 10 to 20 mph with gusts up to 30 mph. For the Freeze Warning, sub-freezing temperatures as low as 26 expected. * WHERE...A portion of central Alabama. * WHEN...For the Wind Advisory, until 7 PM CDT this evening. For the Freeze Warning, from 10 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of pipes they should be wrapped, drained, or allowed to drip slowly. && $$ 25/Owen
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:05 PM CDT, 4 hours 15 minutes earlier. Its key messages:
- Updated at 603 PM CDT SAT MAR 14 2026
- There is a medium to high chance for severe weather Sunday night into Monday morning. There's increasing concern for widespread damaging winds and a few tornadoes.
- There is a very high chance (>90%) for freezing temperatures Tuesday and Wednesday mornings for all of Central Alabama.
Area forecast discussion, Mar 14, 6:05 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 605 PM CDT Sat Mar 14 2026 ...New AVIATION... .KEY MESSAGES... Updated at 603 PM CDT SAT MAR 14 2026 - There is a medium to high chance for severe weather Sunday night into Monday morning. There's increasing concern for widespread damaging winds and a few tornadoes. - There is a very high chance (>90%) for freezing temperatures Tuesday and Wednesday mornings for all of Central Alabama. && .DISCUSSION... (This afternoon through Friday) Issued at 1239 PM CDT SAT MAR 14 2026 Severe weather is expected Sunday night into Monday morning. A deep trough with a strong low pressure system is expected to slide through the Central US and push a cold front into Central Alabama. We're expecting a line of storms to move quickly along that frontal boundary. Widespread damaging wind appears to be the highest threat; however, strong low level and deep layer shear will certainly raise the potential for a few embedded tornadoes with this line. Currently, the lines of storms is expected to move into Central Alabama around 9pm - 11pm and exit the region to our southeast by 6- 7 am Monday morning. Instability doesn't appear to be as much of an uncertainty as it has been in the past few days. Latest model trends have become more consistent with anywhere between 700-1200 J/kg of surface- based CAPE. Given the strong dynamics and strong low level jet, this should easily be able to support the severe storms that are shown, along with supporting embedded tornadoes. Monday will be much colder just after this cold front moves through. Monday daytime highs are only expected to top out in the 40s for most locations. A widespread freeze is expected Tuesday morning and Wednesday morning with at least a low to medium chance for a hard freeze for some of our colder locations across the north on Tuesday morning. Broad high pressure builds across the region for the remainder of next week, keeping Central AL rain free and moderating to more seasonable temperatures as we go through the second half of the week. 25/Owen && .AVIATION... (00Z TAFS) Issued at 603 PM CDT SAT MAR 14 2026 While VFR conditions are currently expected for the entire TAF period, there is a small window between 09-12z where some sites could see MVFR CIGs. However, confidence was not high enough to carry that in any FM groups at this time. /44/ && .FIRE WEATHER... Increasing moisture is expected Sunday ahead of another strong cold front that will move through Sunday night into Monday morning. Much colder and drier conditions expected Monday through Wednesday. Winds will be gusty and likely exceed critical thresholds Monday, but RHs should remain in the low 30% range. Winds decrease through the remainder of the week but RHs will drop into the low 20% range for many locations Tuesday afternoon and again across the south Wednesday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 52 76 34 48 / 0 10 100 30 Anniston 54 77 38 50 / 0 10 90 40 Birmingham 57 77 37 48 / 0 10 100 30 Tuscaloosa 55 79 37 48 / 0 10 100 20 Calera 55 78 37 50 / 0 10 100 30 Auburn 57 77 43 54 / 0 10 90 50 Montgomery 57 80 41 53 / 0 10 90 40 Troy 57 79 43 55 / 0 10 90 50 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...25/Owen AVIATION.../44/
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:24 PM CDT | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.